Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Thoughts on gas, bloating, burping despite taking Tums, Zantac?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
I have been having digestive trouble for the last 3 weeks. It has just been large quantities of gas, along with some bloating, which means copius amounts of burping. No other syptoms. It does not matter what I eat happens with everything. There isn't any pain associated with this. Have tried all of the OTC things from Tums, Gaviscon, Zantac, Pepcid AC, Pepto,to name a few, with very little success. Have been doing alot of reading on gastro troubles and maybe the problem is too little acid in my stomach, so I started with XXXXXXX Cidar Vinegar before meals trying to boost the acidity in my gut. Drinking alot of ginger tea (which helps somewhat) have taken very good probiotics for years. Any other thoughts would be greatly appreciated. Thank You
Posted Sun, 16 Mar 2014 in Digestion and Bowels
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Symptoms may be due to peptic ulcer or GB calculus Detailed Answer: Hello XXXX Thanks for writing to HCM You need proper clinical examination and investigations. Your symptoms may be due to peptic ulcer disease,gall bladder calculus etc. You need investigations like routine hemogram,RBS(random blood sugar),LFT(Liver function test),RFT(Renal function test),Lipid profile,Ultrasound of abdomen,upper GI endoscopy.Further investigations can be done if needed. Ultrasound and upper GI endoscopy will be very helpful in diagnosis.Gall bladder calculus is also associated with gas and acidity.USG can diagnose gall bladder calculus accurately. Empirically you can take combination of tablet Pantoprazole 40 mg and domperidone 10 mg half hour before food for six weeks. You should avoid hot and spicy food. You should take plenty of fibres in your diet in the form of salad etc. If you have lactose intolerance you should restrict it. If there is any stress factor,try to reduce it. You should avoid cold drinks and high gas forming vegetables like cabbage and cauliflower. Proper treatment depend upon clinical examination and investigation reports. Get well soon. Hope I have answered your question. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor